LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » General Support » Nasty (drug?) rash

 - UBBFriend: Email this page to someone!    
Author Topic: Nasty (drug?) rash
MissMari
LymeNet Contributor
Member # 11274

Icon 1 posted      Profile for MissMari     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have had a nasty red rash on the top of my hand since I had my doxy increased a few weeks ago.

It began as a rather annoyingly painful little patch of red with some raised red pimple-like areas on the knuckle of one finger,

Now is onto that finger and scattered with tiny red raised spots over the top of my hand.

It no longer hurts unless I scrape it against something or irritate it.

Does anyone think it could be a doxy sun-sensitivity reaction?

I don't have it anywhere else. I've never had a reaction to doxy before.

Been using 1% cortisone cream on it but it's not much better (or worse).

Any suggestions?

--------------------
The Bite: July 1995
Next 13 years: Treated for things I didn't have
Symptom total: 45
1 faint Lyme IgM May 2000
5 More negative tests
IGeneX says YES! 3/16/09
Finally feel human: 2012

Posts: 120 | From Plainsboro NJ | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
It sounds exactly like a doxy burn to me from your good description of it. I had it on my hands, just like you describe.

I would stop the cortisone cream. I wouldn't use any type of cortisone product while I have lyme, based on the Burrascano lyme treatment guidelines. Plus it won't help this condition. You could try a first aid cream.

Try not to expose this hand to anymore sun. You could put a glove on if need be while driving, etc.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
just don
Frequent Contributor (1K+ posts)
Member # 1129

Icon 1 posted      Profile for just don     Send New Private Message       Edit/Delete Post   Reply With Quote 
try good old fashion baking soda

--------------------
just don

Posts: 4548 | From Middle of midwest | Registered: May 2001  |  IP: Logged | Report this post to a Moderator
Tincup
Honored Contributor (10K+ posts)
Member # 5829

Icon 1 posted      Profile for Tincup         Edit/Delete Post   Reply With Quote 
Yes... the tops of the hands can be burnt easily.

Even when driving a car you can get it from the sun coming in through the windshield.

Sorry this has happened.

If you email me and remind me why.... I will give you the name of a product that can help and let you know where to get it.

[Big Grin]

--------------------
www.TreatTheBite.com
www.DrJonesKids.org
www.MarylandLyme.org
www.LymeDoc.org

Posts: 20353 | From The Moon | Registered: Jun 2004  |  IP: Logged | Report this post to a Moderator
jt345
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Hi

I have had a rash just as You discripe since my first treament on doxy ,gee about 15 years ago. It very well could be a sunburn or a reactin to the keetes tring to get out.

I don't have any proff ,so this is just my own conclusion.. Rashes with tick born illnesses are very common. I think there are more skin iratations,than we think. Like I said before this rash of mine comes and goes for no good reason,other than I have chronic lyme and babs.
appleseed

IP: Logged | Report this post to a Moderator
MissMari
LymeNet Contributor
Member # 11274

Icon 1 posted      Profile for MissMari     Send New Private Message       Edit/Delete Post   Reply With Quote 
OK! Will stop the cortisone cream!

Will give baking soda a try....

--------------------
The Bite: July 1995
Next 13 years: Treated for things I didn't have
Symptom total: 45
1 faint Lyme IgM May 2000
5 More negative tests
IGeneX says YES! 3/16/09
Finally feel human: 2012

Posts: 120 | From Plainsboro NJ | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
Geneal
Frequent Contributor (5K+ posts)
Member # 10375

Icon 1 posted      Profile for Geneal     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had to drive like Michael Jackson.

I wore one glove on my left hand.

I learned this the hard way on doxy.

Drove 6 hours from here to Texas.

I had blisters on my hand by the time we arrived.

Sunscreen didn't help.

The glove did.

Even though I guess I looked funny.

Hugs,

Geneal

Posts: 6250 | From Louisiana | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
aklnwlf
Frequent Contributor (5K+ posts)
Member # 5960

Icon 2 posted      Profile for aklnwlf     Send New Private Message       Edit/Delete Post   Reply With Quote 
Make sure it's not fixed drug eruption.

If it comes back in the same spot everytime you're on Doxy and gets a little bigger, stop the Doxy.

I reacted to Tindamax after taking it off and on for over a year. So the reaction can take awhile.

Mine was painful and looked like big ringworms. Even though it's been a couple of years since I've had them I still have scars.

I ended up get diagnosed with this condition from a dermatologist who figured out I only got this while on Tindamax, which I was taking 5 days out of the month.

Best of luck finding out what's going on.

--------------------
Do not take this as medical advice. This comment is based on opinion and personal experience only.

Alaska Lone Wolf

Posts: 5294 | From Columbus, GA | Registered: Jul 2004  |  IP: Logged | Report this post to a Moderator
ThatColorGreen
LymeNet Contributor
Member # 16016

Icon 1 posted      Profile for ThatColorGreen   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had a rash that sounds exactly how you described it. However, this was before i was diagnosed.

It came and went for a few months.

Could it have been a coinfection rash????

--------------------
...trying to be the coffee bean, not the egg.

Posts: 420 | From East Coast | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-

Steroid creams are contraindicated for lyme patients. I hope you can find a cream that is steroid-free.

Have you tried organic coconut oil? It has helped me with some skin rashes.

-

[ 04-10-2009, 04:02 AM: Message edited by: Keebler ]

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
imagine2
LymeNet Contributor
Member # 3136

Icon 1 posted      Profile for imagine2     Send New Private Message       Edit/Delete Post   Reply With Quote 
Tincup,
I am also interested in the product you mention for "doxy-burn". I don't see a way to email you though. Can you post the product name here?

Thank you.

Posts: 677 | From Virginia | Registered: Sep 2002  |  IP: Logged | Report this post to a Moderator
MissMari
LymeNet Contributor
Member # 11274

Icon 1 posted      Profile for MissMari     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yep --- it's a doxy-burn! [Frown]

The cortisone cream actually made it worse, and I had also tried aloe-vera and vitamin E, which didn't seem to do any harm, but didn't do anything for it either. [shake]

I too feel like Michael Jackson with one glove!, but I am finding that wearing it, along with using baking soda paste is helping alot.

--------------------
The Bite: July 1995
Next 13 years: Treated for things I didn't have
Symptom total: 45
1 faint Lyme IgM May 2000
5 More negative tests
IGeneX says YES! 3/16/09
Finally feel human: 2012

Posts: 120 | From Plainsboro NJ | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.